Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 183, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 16, 2000, 11:30 PM EDT for Sampson County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 16, 2000, 11:30 PM EDT (03:30 UTC)
- Expired
- Aug 17, 2000, 12:00 AM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sampson County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 170331 SVRRDU NCC163-170400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1130 PM EDT WED AUG 16 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SAMPSON COUNTY IN NORTH CAROLINA * UNTIL MIDNIGHT EDT * AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF HARRELLS...OR ABOUT 10 MILES SOUTH OF CLINTON...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GARLAND AT 1135 PM EDT HARRELLS AT 1145 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND GUSTS IN EXCESS OF 55 MPH. PEOPLE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGEW HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3498 7835 3482 7846 3460 7804 3479 7790
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 9:45 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 16, 9:45 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 945 PM EDT WED AUG 16 2000 WATER VAPOR IMAGERY INDICATING THAT STRONG SUBSIDENCE... ALSO SEEN IN 00 UTC RAOBS... HAS MOVED INTO THE AREA. THIS WILL MEAN THAT FORCING FOR CONVECTION IN THIS FORECAST REGION WILL COME ALONG THE AUGUST COLD FRONT. THE FRONT IS CURRENTLY LOCATED FROM JUST SOUTH OF ROANOKE RAPIDS (RZZ) TO CLAYTON TO JUST EAST OF CHARLOTTE (CLT). FRONT SHOULD LOSE MUCH OF THE ABILITY TO PROVIDE LIFT WITH LOSS OF DAYTIME HEATING... THIS SHOULD CONTINUE FOR A FEW HOURS ANYWAY. THUS WILL WORD ZONES TO INCLUDE SHOWERS ENDING AROUND MIDNIGHT IN THE SOUTHEAST AND CENTRAL AREAS. TEMPERATURES LOOK GOOD SO FAR. DEWPOINTS REALLY DROP OFF AS YOU MOVE FROM CENTRAL NC INTO WESTERN VIRGINIA. .RAH...NONE. CLINE
In the hours before
Local storm report, Aug 16, 10:34 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1034 PM EDT WED AUG 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1007 PM BATTLEBORO NC LIGHTNING DAMAGE
NASH LIGHTNING STRUCK A RESIDENCE
IN BATTLEBORO. REPORT OF
DAMAGE TO THE HOUSE WITH
NO INJURIES.
PWBLocal storm report, Aug 16, 10:44 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1044 PM EDT WED AUG 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 5 MILES EAST DORTCHES NC 60 MPH TSTM WIND GUST
08/16/00 NASH
1007 PM CHURCH STREET ROCKY MOUNT WILSONNC .75 INCH HAIL
08/16/00 EDGECOMBE
BLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:49 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.